MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE SET SCREW WRENCH (HEX)

DEPUY-SYNTHES SPINE SET SCREW WRENCH (HEX)
Model Number 205050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the set up of instruments and prior to patient entering the room for a lumbar decompression and fusion surgery, the scrub nurse noted that the tip of the instrument, the screw driver tip was missing and completely broken off.Completed with same/like product.
 
Additional Manufacturer Narrative
The is set screw hexdriver was returned for evaluation.Visual inspection revealed that the fracture was located at the driver¿s distal tip.Optical imaging found evidence that suggests that the driver underwent a static overload failure.The supplier is unable to provide a device history record at this point.If a device history record becomes available that identifies any issues during the manufacturing or release of this product that could have contributed to the reported problem, a follow up medwatch will be filed.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be positively identified however fracture analysis suggests that the driver underwent a static overload.It is possible for this type of failure to occur during instrument reprocessing.As no systemic trends have been observed or material defects identified, this complaint file will be closed with no further action required unless additional information becomes available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SET SCREW WRENCH (HEX)
Common Device Name
WRENCH
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6764218
Report Number1526439-2017-10627
Device Sequence Number1411892
Product Code HXC
UDI-Device Identifier10705034001449
UDI-Public(01)10705034001449
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number205050
Device Catalogue Number205050
Device Lot Number0701V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date09/11/2017
Patient Sequence Number1